MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.144 HA COATED LAT STEM SIZE 4; HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H 01.18.144 HA COATED LAT STEM SIZE 4; HIP STEM
Model Number 01.18.144
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 november 2022.Lot 166438: (b)(4) items manufactured and released on 08-feb-2017.Expiration date: 2022-jan-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager: during the analysis it is evaluated that all the ha coating on the stem body has been completely absorbed by patient bone as expected.Some sings and scratches are present on the neck part probably due to revision surgery.It is not possible to determine the root cause of reported aspetic loosening and stem explantation.Clinical evaluation performed by medical affaird department: revision surgery 4 years and 6 months after the primary surgery due to aseptic loosening of the stem.  radiographic image provided show the presence of radiolucent lines in gruen zones 1 and sign of stress shielding. stem, head, and liner were revised successfully. aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery performed about 4 years and 6 months after the primary surgery due to aseptic loosening of the stem.Stem, head, and liner revised successfully.

Brand Name
STEM: AMISTEM H 01.18.144 HA COATED LAT STEM SIZE 4
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15885753
Report Number3005180920-2022-00880
Device Sequence Number4965466
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2022
Device Model Number01.18.144
Device Catalogue Number01.18.144
Device Lot Number166438
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite